Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Slight weight gain, acne outbreak, carving for sweet. Sign of hormonal imbalance? How to control?

I m a 17 year old girl who has recently notice a slight weight gain along with increased acne production and a consistent craving for sweet foods. I was wondering if there was anyway these symptoms may be related to a hormonal imbalance. I am currently on a low dose Sprintec tablet for heavy periods and acne but have recently found that the tablet has become somewhat ineffective as i have a had a full course period while on the pill. Please , any advise is appreciated.
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN, Maternal and Fetal Medicine 's  Response
Hi young girl, you are in your teens when all your sex hormones are beginning to peak and this is the reason you have acne, slight weight gain, heavy periods due to early anovulatory cycles. Do not put on weight, get into some exercise schedule, your hormones will automatically fall in place.Visit your gynaecologist if your periods continue to be heavy, you may need to be further investigated if required, your craving for sweet foods could be normal but do report to your physician if you feel weak, have frequent urination etc to rule out early onset diabetes but you do not gain weight if that is the case.
Answered: Fri, 19 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor